Alert archive / Tennessee / Flash Flood Warnings in 2010

Flash Flood Warning 28, NWS Nashville, TN

June 25, 2010Benton County, Humphreys County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jun 25, 2010, 6:48 PM CDT for Benton County, Humphreys County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2010, 6:48 PM CDT (23:48 UTC)
Expired
Jun 25, 2010, 9:45 PM CDT
In force
3 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
None

Counties Benton County, TN, Humphreys County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2010-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2198 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2010-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2198 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
571 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

279 
WGUS54 KOHX 252348
FFWOHX
TNC005-085-260245-
/O.NEW.KOHX.FF.W.0028.100625T2348Z-100626T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
648 PM CDT FRI JUN 25 2010

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN BENTON COUNTY IN MIDDLE TENNESSEE...
  SOUTHWESTERN HUMPHREYS COUNTY IN MIDDLE TENNESSEE...

* UNTIL 945 PM CDT

* AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
  JOHNSONVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3603 8810 3602 8781 3584 8785 3584 8794
      3585 8795 3584 8795 3584 8803 3585 8803
      3585 8813

$$

21

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 6:31 PM CDT, 17 minutes earlier.

Area forecast discussion, Jun 25, 6:31 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
631 PM CDT FRI JUN 25 2010

.AVIATION 00Z DISCUSSION...
WEAK UPPER RIDGE IN PLACE WITH WARM HUMID CONDITIONS IN THE LOWER
LEVELS. LOOK FOR SCT CB TO DIMINISH THIS EVENING BUT WILL RETURN
TOMORROW AFTER 18Z. MOST OF THE CONVECTION WILL BE CONFINED TO THE
SW OF BNA AND CSV. OTW...1-3SM BR POSSIBLE LATE TONIGHT.

&&

.PREV DISCUSSION... /ISSUED 627 PM CDT FRI JUN 25 2010/

MESOSCALE UPDATE...
LAPS HIGH DESTAB AND LOCAL WRF SHOWS STORM POTENTIAL W MID TN
W/DAMAGING WIND POTENTIAL NEXT COUPLE OF HOURS. UPDATED GRID/TEXT
FORECAST TO REFLECT PCPN INCREASE NORTH TO THE I-40 CORRIDOR THIS
EVENING.

PREV DISCUSSION... /ISSUED 407 PM CDT FRI JUN 25 2010/

DISCUSSION...

DISCUSSION AND FORECAST PRODUCTS WILL BE A FEW MINUTES LATER THIS
AFTERNOON DUE TO SYSTEM CRASH THAT OCCURRED IN THE LAST FEW
MINUTES. EVERYTHING THOUGH IS NOW BACKUP AND OPERATIONAL...AND
WE APOLOGIZE FOR THIS DELAY AND ANY INCONVENIENCES THAT THIS MIGHT
HAVE CAUSED.

FORECAST REASONING WILL BE BASED ON A LEAN TOWARD A MODEL
CONSENSUS SOLUTION FOR THE FORECAST PERIOD UNLESS OTHERWISE NOTED.

FORECAST QUANDARIES...WILL WAIT FOR PRESS TIME FOR FINAL TWEAKS TO
FORECAST PACKAGE...BUT AM THIS TIME LEANING TOWARD AT LEAST
ISO TO SCT SHWRS/TSTMS ACROSS LOCATIONS SOUTH OF I-40...AS
DIURNAL INFLUENCES WILL SUBSIDE. WILL ALSO MENTION PATCHY FOG
ACROSS AREAS EXPERIENCING RAINFALL AFTER MIDNIGHT AS WINDS WILL
BE CALM. ADDITIONAL AREAS WILL BE ALONG BODIES OF WATER AND
VALLEY LOCATIONS WHERE LOW LEVEL MOISTURE POOLS WILL BE PRESENT.
WENT SLIGHTLY ABOVE GUIDANCE ON LOWS TONIGHT...ESPECIALLY CSV...
AS EXACT FRONTAL MOVEMENT STILL IN QUESTION DURING THE OVERNIGHT
HOURS.

LOOK FOR THE FRONTAL BOUNDARY TO MOVE INTO THE UPPER OHIO RIVER
VALLEY BY SAT EVENING...WITH WEAK SFC/UPPER LEVEL RIDGING AGAIN
SUPPORTING TEMPS BACK INTO THE MID 90S ACROSS THE MID STATE...WITH
A CONTINUATION OF DIURNAL DRIVEN MAINLY AFTERNOON AND EARLY
EVENING ISOLATED SHWRS/TSTMS...AS SURFACE-BASED INSTABILITY
REMAINS RATHER HIGH AND LOW LEVEL MOISTURE POTENTIAL REMAINS
PLENTIFUL. WITH FRONTAL BOUNDARY MOVING EVEN FURTHER TO THE
NORTH...LOOK FOR SUN' WEATHER TO BE PRETTY MUCH A CARBON COPY
OF SAT'S.

GFS CONTINUES TO BRING A COLD FRONT INTO MIDDLE TN MON AFTERNOON...
AND THROUGH THE MID STATE MON NIGHT. THIS LOOKS TO BE A SIGNIFICANT
WEATHER-CHANGER...AS WE ACTUALLY GET AN ACCOMPANYING UPPER TROUGH
PASSAGE...AND NOT JUST THE LOW-LEVEL FRONTAL PASSAGE THAT THE MID
STATE HAS EXPERIENCED LATELY. WILL CONTINUE WITH PREVIOUS FORECAST
REASONING...WITH DRY CONDITIONS AND NOT EXPECTING ANY ACTIVE
WEATHER PAST TUE. THIS WILL BRING TO THE MID STATE MUCH COOLER
TEMPS...LOWER DEWPOINTS...AND LOWER RELATIVE HUMIDITY VALUES DURING
THE AFTERNOON HOURS.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

21
Hazardous weather outlook, Jun 25, 4:31 AM CDT, 14 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
431 AM CDT FRI JUN 25 2010

TNZ005>011-022>034-056>066-075-077>080-093>095-260945-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
431 AM CDT FRI JUN 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A WEAK FRONTAL SYSTEM LIES EAST TO WEST ACROSS THE MIDSTATE. THIS
WILL SERVE AS A FOCAL POINT FOR FORMATION OF CONVECTION TODAY AND
THIS EVENING. WHILE SEVERE STORMS ARE UNLIKELY...SOME STORMS MAY
HAVE STRONG GUSTY WINDS...HAIL AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND
BE PREPARED TO REPORT ANY DAMAGE OR FLOODING BY THUNDERSTORMS.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

JLM

In the hours before

Local storm report, Jun 25, 2:06 PM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
206 PM CDT FRI JUN 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     TSTM WND DMG     PULASKI                 35.20N 87.03W
06/25/2010                   GILES              TN   LAW ENFORCEMENT

            A TREE WAS BLOWN DOWN AND BLOCKED A ROAD.

&&

SHERRON
Special weather statement, Jun 25, 2:22 PM CDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
222 PM CDT FRI JUN 25 2010

TNZ058-060-094-095-252000-
GILES-LAWRENCE-LEWIS-MAURY-
222 PM CDT FRI JUN 25 2010

...SIGNIFICANT WEATHER ADVISORY FOR GILES...LAWRENCE...LEWIS AND
MAURY COUNTIES...

AT 216 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF LAWRENCEBURG...MOVING EAST
AT 10 MPH. ANOTHER STRONG THUNDERSTORM WAS OVER HOHENWALD.

PEOPLE IN NORTHEASTERN LAWRENCE...NORTHWESTERN GILES...SOUTHERN LEWIS
AND SOUTHWESTERN MAURY COUNTIES...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. TORRENTIAL
DOWNPOURS AND FREQUENT LIGHTNING WILL OCCUR.

13
Local storm report, Jun 25, 3:55 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
355 PM CDT FRI JUN 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     5 NW LAWRENCEBURG       35.30N 87.40W
06/25/2010                   LAWRENCE           TN   EMERGENCY MNGR

            TREES WERE BLOWN DOWN IN THE DEERFIELD COMMUNITY.

&&

SHERRON
Special weather statement, Jun 25, 5:48 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
548 PM CDT FRI JUN 25 2010

TNZ059-060-252315-
MAURY-WILLIAMSON-
548 PM CDT FRI JUN 25 2010

...SIGNIFICANT WEATHER ADVISORY FOR MAURY AND WILLIAMSON COUNTIES...

AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF SPRING HILL...OR 13 MILES
SOUTHWEST OF FRANKLIN...MOVING SOUTHWEST AT 10 MPH.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

21
Special weather statement, Jun 25, 6:04 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
604 PM CDT FRI JUN 25 2010

TNZ022-252330-
BENTON-
604 PM CDT FRI JUN 25 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BENTON COUNTY...

AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF CAMDEN...MOVING SOUTHWEST AT 5
MPH.

HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

21
Special weather statement, Jun 25, 6:22 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
622 PM CDT FRI JUN 25 2010

TNZ057-059-060-260000-
HICKMAN-MAURY-WILLIAMSON-
622 PM CDT FRI JUN 25 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HICKMAN...NORTHERN MAURY
AND SOUTHWESTERN WILLIAMSON COUNTIES UNTIL 7 PM...

AT 617 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTH OF FAIRVIEW...OR 16 MILES NORTH OF
COLUMBIA...MOVING SOUTHWEST AT 5 MPH.

HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 7:27 PM CDTSevere Thunderstorm WarningOHXHickman, Lewis, Maury33 min
Jun 24, 8:06 PM CDTAreal Flood AdvisoryOHXLewis, Maury3 hr
Jun 24, 9:00 PM CDTSevere Thunderstorm WarningOHXLawrence28 min
Jun 25, 1:55 PM CDTSevere Thunderstorm WarningOHXGiles35 min
Jun 25, 3:01 PM CDTSevere Thunderstorm WarningOHXLawrence, Lewis29 min
Jun 25, 3:23 PM CDTSevere Thunderstorm WarningOHXLawrence18 min
Jun 25, 3:54 PM CDTSevere Thunderstorm WarningOHXLewis, Perry, Wayne36 min
Jun 25, 4:32 PM CDTSevere Thunderstorm WarningOHXWayne43 min
Jun 25, 6:38 PM CDTSevere Thunderstorm WarningOHXRutherford37 min

Nearby

Flash Flood Warnings in Tennessee, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.